Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 275, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 10, 2005, 7:43 PM CDT for Gaines County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2005, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 10, 2005, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:51 PM CDT, 6 hours 52 minutes earlier.
Area forecast discussion, Jul 10, 12:51 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1251 PM CDT SUN JUL 10 2005 .SHORT TERM... UPPER RIDGE OVER SOUTHWEST U.S. REMAINS CENTERED OVER MEXICO KEEPING THE REGION IN NORTHERLY FLOW ALOFT. THIS WILL ALLOW A SHORTWAVE TO ROTATE DOWN ACROSS THE WESTERN CWA DURING THE LATE AFTERNOON INTO THE EVENING. MODELS DEVELOP PRECIP ACROSS THE MOUNTAINS AND EXPAND IT ACROSS THE TRANS PECOS INTO THE WESTERN PERMIAN BASIN. WILL GO WITH CHANCE POPS WEST AND ISOLATED EAST... WITH MOST PRECIP ENDING BY MIDNIGHT. AS OF NOON ALREADY GETTING CU DEVELOPING OVER THE DAVIS MOUNTAINS. WHILE SURFACE DEWPOINTS ONLY AROUND 60... 12Z MAF SOUNDING HAD PW OF NEARLY 1.4 INCHES... SO SHOULD BE MORE THAN ENOUGH MOISTURE TO WORK WITH. .LONG TERM... UPPER LEVEL RIDGE WILL CONTINUE OVER THE SOUTHWEST UNITED STATES THROUGH THE LONG TERM. THE POSITION OF THE RIDGE AS WELL AS DENNIS OVER THE SOUTHEASTERN US WILL BRING NORTHEASTERLY FLOW ALOFT TO THE CWA. THIS FLOW WILL TEND TO RESULT IN DRY CONDITIONS OVER MOST OF THE AREA. WILL CONTINUE TO RESTRICT ISOLATED POPS TO THE MOUNTAINOUS AREAS AND THE WESTERN CWA WHERE OROGRAPHICAL LIFTING WILL AID IN THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS. ELSEWHERE...WITH LITTLE OR NO FOCUS TO INITIATE THUNDERSTORMS...WILL KEEP THE POPS BELOW 10 PERCENT. TEMPERATURES WILL BE HOT THROUGH MID WEEK AS THE RIDGE CONTINUE TO EXERT ITS INFLUENCE. BY THURSDAY...A TROUGH OVER THE EASTERN US WILL EXTEND WESTWARD INTO WEST CENTRAL TEXAS. THIS TROUGH WILL RESULT IN LOWER HEIGHTS AND TEMPERATURES CLOSER TO SEASONAL NORMALS THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 96 72 97 / 20 10 0 0 CARLSBAD NM 68 99 71 98 / 30 20 0 10 DRYDEN TX 75 100 73 99 / 20 10 0 10 FORT STOCKTON TX 73 96 73 98 / 30 10 0 10 GUADALUPE PASS TX 66 94 69 95 / 30 20 10 10 HOBBS NM 68 97 72 98 / 30 10 0 10 MARFA TX 60 92 62 92 / 40 20 10 20 MIDLAND INTL AIRPORT TX 70 98 73 98 / 20 10 0 0 ODESSA TX 70 98 73 98 / 20 10 0 10 WINK TX 73 102 73 101 / 30 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/54
Hazardous weather outlook, Jul 10, 2:30 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN JUL 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111811- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT SUN JUL 10 2005 (130 PM MDT SUN JUL 10 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA ESPECIALLY ALONG AND WEST OF A CARLSBAD TO PECOS TO FORT STOCKTON LINE. STORMS THAT OCCUR WILL BE STRONG WITH BRIEF HEAVY RAINFALL...LOCAL WIND GUSTS TO 55 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING GENERALLY WEST OF A HOBBS TO BAKERSFIELD LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 10, 5:03 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 503 PM CDT SUN JUL 10 2005 TXZ061-102230- ECTOR TX- 503 PM CDT SUN JUL 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF ODESSA AT 503 PM CDT...MOVING SOUTHWEST AT 10 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN WITH LOCAL STREET FLOODING... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Jul 10, 6:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 7 SE ODESSA 31.78N 102.28W
07/10/2005 60 MPH MIDLAND TX AMATEUR RADIO
0535 PM HAIL 18 SW MIDLAND 31.82N 102.30W
07/10/2005 0.88 INCH ECTOR TX PUBLIC
0545 PM TSTM WND GST RANKIN 31.23N 101.94W
07/10/2005 60 MPH UPTON TX CO-OP OBSERVER
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 49 min |
| Jul 10, 7:35 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.